• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

anti-depressants and sleeping tablets?

M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
427
I thought anti-depressants were also known as uppers and sleeping tablets were also known as downers. So, if you gave someone both (with no other medication) wouldn't they just cancel eachother out? If this was the case then nobody would need a mood stabiliser?
 
C

cole

Well-known member
Joined
Feb 18, 2010
Messages
58
Location
scotland
hey i was on antidepressants,sleeping tablets.antipsychotics, and mood stabilizers at the same time. Your antidepressant wouldnt really make you sleepy hun x
 
M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
427
My doctor has prescribed me tamazepam today because I have stopped sleeping. I have been manic on a-ds for a couple of months. I am just a bit worried about how they work together if one is supposed to 'up' you and one is supposed to 'down' you. Will the sleeping tablets stop the manic episode?
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
It's not as straight forward as uppers and downers. Have you been manic before or just whilst you have been on ADs. ADs are not supposed to make you high they are meant to relieve depression.

Temazepam is a benzodiazepine anxiolytic which is indicated in insomnia for its sedative effect. It might well work for you in terms of sleeping which might in turn make you less manic if you are getting some sleep, but its not a mood stabliser as such
 
M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
427
I have been manic before. Does this make a difference? I took the tablet last night but it didn't have any effect.

My dr has told me to take 2 tonight to see if that helps. If it is a sedative then surely it should work.
 
M

mad as a hatter

Well-known member
Joined
Jul 23, 2008
Messages
2,167
Location
scotland
ad,s can mk u manic i had 2 come off them when i got diganosied with bipolor i,m now on mood stabilizers
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
ADs I have never been able to take them without a mood stabiliser, I won't take them at all now. Have you spoke to the dr about the ADs making you manic?
 
Top